Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Missed period with negative pregnancy test. What is the reason?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 266 Questions
hi doctor .i was expecting my periods around 18 april...nd now its 25 april my last period started on 21 mar.its been more den 7 days wen i expected..nd im worried nw..wht i shold do now.yesterday i hv done a pregnency test it was negative..plz help
Posted Tue, 21 May 2013 in Menstruation and Miscarriage
Answered by Dr. Rishma Lakhani 25 minutes later

I would like to know, whether you have delayed period for the first time or has it happened earlier?

Are you using any contraception to avoid pregnancy?

If the pregnancy test were negative, I would advise you to repeat the test after 2-3 days with the first morning sample.

If that is also negative then get a ultrasonography of the pelvis to rule out any other pathology, XXXXXXX your doctor with the report and if it is normal then he would advice you o medication for resuming your periods.

Don't worry, take care.

Dr. Rishma Lakhani
Above answer was peer-reviewed by
Follow-up: Missed period with negative pregnancy test. What is the reason? 29 minutes later
i always hav a regular period. in the month of march it was 5 days late..i hv taken primlout N to make it early..hw many i hv to take in a day to make it early..frm past i ws feeling a lil pain below my stomach..which always happen befor starting period.nw im feeling nthng.plz help as im getting worried of pregnancy which i dnt wnt now
Answered by Dr. Rishma Lakhani 4 hours later

Your problem can be due to Primolut N, that has led to hormonal imbalance and hence irregularity in periods.

Don't get worried, every thing would be fine.

I would advise you to go for an ultrasonography of the pelvis. If the report is normal, which you can show to your doctor or attach it here and I would see the report. Then you can take Primolut -N twice a day for 3 days, you will get your periods in 5-7 days after stopping Primolut-N.

But get it confirmed, that you are not pregnant by ultrasonography first.

The other thing which I would like to advise is, it is always better to postpone the periods rather than preponing it, as the tablets which are prescribed for both are hormone tablets and it is difficult to determine how the hormones would act in the body.

Take care.

Dr. Rishma Lakhani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor